Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 9, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 24, 2018, 10:41 PM CST for 11 counties in Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2018, 10:41 PM CST (04:41 UTC)
- Expired
- Feb 24, 2018, 11:30 PM CST
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, TN, Davidson County, TN, Jackson County, TN, Macon County, TN, Maury County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 52 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 8:29 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
606
WUUS54 KOHX 250441
SVROHX
TNC027-037-087-111-119-149-159-165-169-187-189-250530-
/O.NEW.KOHX.SV.W.0009.180225T0441Z-180225T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1041 PM CST SAT FEB 24 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Smith County in Middle Tennessee...
Southeastern Davidson County in Middle Tennessee...
Rutherford County in Middle Tennessee...
Jackson County in Middle Tennessee...
Northeastern Maury County in Middle Tennessee...
Southeastern Sumner County in Middle Tennessee...
Williamson County in Middle Tennessee...
Wilson County in Middle Tennessee...
Clay County in Middle Tennessee...
Macon County in Middle Tennessee...
Trousdale County in Middle Tennessee...
* Until 1130 PM CST
* At 1041 PM CST, severe thunderstorms were located along a line
extending from 6 miles north of Lafayette to near Spring Hill,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Murfreesboro, Franklin, Columbia, Gallatin, Lebanon, Lafayette,
Carthage, Celina, Gainesboro, Hartsville, Hendersonville, Smyrna,
Brentwood, La Vergne, Spring Hill, Mount Juliet, Nolensville,
Forest Hills, Oak Hill and Lakewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.
LAT...LON 3662 8532 3623 8575 3625 8578 3619 8580
3610 8589 3609 8606 3598 8602 3596 8615
3583 8618 3568 8634 3572 8722 3664 8617
TIME...MOT...LOC 0441Z 272DEG 37KT 3662 8603 3577 8700
HAIL...<.75IN
WIND...60MPH
$$
101 follow-up statement
319
WWUS54 KOHX 250512
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1112 PM CST SAT FEB 24 2018
TNC037-165-250521-
/O.CAN.KOHX.SV.W.0009.000000T0000Z-180225T0530Z/
Davidson TN-Sumner TN-
1112 PM CST SAT FEB 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON AND
SOUTHEASTERN SUMNER COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.
LAT...LON 3662 8532 3623 8575 3625 8578 3610 8589
3609 8606 3598 8602 3596 8615 3583 8618
3568 8634 3572 8698 3599 8669 3597 8661
3609 8655 3608 8653 3614 8653 3631 8630
3663 8599
TIME...MOT...LOC 0511Z 272DEG 37KT 3661 8566 3576 8663
$$
TNC027-087-111-119-149-159-169-187-189-250530-
/O.CON.KOHX.SV.W.0009.000000T0000Z-180225T0530Z/
Smith TN-Rutherford TN-Jackson TN-Maury TN-Williamson TN-Wilson TN-
Clay TN-Macon TN-Trousdale TN-
1112 PM CST SAT FEB 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CST
FOR SMITH...RUTHERFORD...JACKSON...NORTHEASTERN MAURY...SOUTHEASTERN
WILLIAMSON...WILSON...CLAY...MACON AND TROUSDALE COUNTIES...
At 1111 PM CST, severe thunderstorms were located along a line
extending from 6 miles south of Tompkinsville to 12 miles south of
Nolensville, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Murfreesboro, Lebanon, Lafayette, Carthage, Celina, Gainesboro,
Hartsville, Smyrna, La Vergne, Spring Hill, Mount Juliet,
Nolensville, Thompson's Station, Watertown, Gordonsville, Red Boiling
Springs, Walterhill, Rural Hill, Belinda City and Hickman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 200 AM CST for Middle
Tennessee.
LAT...LON 3662 8532 3623 8575 3625 8578 3610 8589
3609 8606 3598 8602 3596 8615 3583 8618
3568 8634 3572 8698 3599 8669 3597 8661
3609 8655 3608 8653 3614 8653 3631 8630
3663 8599
TIME...MOT...LOC 0511Z 272DEG 37KT 3661 8566 3576 8663
HAIL...<.75IN
WIND...60MPH
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:16 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Feb 24, 9:16 PM CST, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Nashville TN 916 PM CST Sat Feb 24 2018 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Updated the suite of forecast products to include tornado watch 6 until 2 AM CST Sun. Over watched area, mentioned shwrs and tstms, with tstms producing heavy rainfall, possible wind damage production, and tornadoes until early morning. Tweaked hrly temp, dewpoint, and wind speed/direction grids. Remainder of the forecast continues to be on track. Best shear and instability continue to remain close to leading edge of stronger reflectivity line of shwrs/tstms moving thru northwest portions of mid state presently approaching the I-24 corridor presently. && .AVIATION... 00Z TAF DISCUSSION. A band of showers and storms will cross the region tonight with gusty winds and heavy downpours. Mainly VFR will prevail through 03Z, then MVFR will prevail with brief periods of IFR in the stronger storms. The main line of storms will likely produce some gusts around 40KT, so tempos will be included. Localized severe storms are possible. After the showers and storms, winds will become northwest and drop to 10KT or less with VFR returning. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 6 AM CST Sunday for Cheatham-Clay-Davidson- Dickson-Hickman-Houston-Humphreys-Jackson-Lewis-Macon-Maury- Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Williamson-Wilson. && DISCUSSION......31 AVIATION........13
Hazardous weather outlook, Feb 24, 5:52 AM CST, 16 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 552 AM CST Sat Feb 24 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-251200- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 552 AM CST Sat Feb 24 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Severe weather will be possible across Middle TN this evening and into the overnight hours. The main threat will be damaging straight line winds, however a tornado or two cannot be ruled out. In addition to severe weather, a flood watch remains in effect for portions of Middle TN. While the main concern is river flooding, localized flash flooding will be possible within the watch area. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary this evening. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 mph (measured) Structural Damage Trees or Power Lines Down
In the hours before
Local storm report, Feb 24, 10:07 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1007 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TORNADO 8 ENE CLARKSVILLE 36.61N 87.21W
02/24/2018 MONTGOMERY TN EMERGENCY MNGR
*** 2 INJ *** SIGNIFICANT HOME DAMAGE IN THE FARMINGTON
SUBDIVISION EAST OF CLARKSVILLE. HEAVY DAMAGE TO A
CHURCH. AT LEAST 2 INJURED.
&&
DHLocal storm report, Feb 24, 10:10 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1010 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND DMG 3 NE CLARKSVILLE 36.59N 87.31W
02/24/2018 MONTGOMERY TN TWITTER
LARGE TREE UPROOTED ON DUNBAR CAVE ROAD.
&&
EVENT NUMBER OHX1800198
31Local storm report, Feb 24, 10:11 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1011 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 4 NNE ADAMS 36.64N 87.04W
02/24/2018 ROBERTSON TN EMERGENCY MNGR
A HOUSE WAS DESTROYED AND OTHER DAMAGE OCCURRED FROM A
POSSIBLE TTORNADO NEAR THE INTERSECTION OF KEYSBURG
ROAD... HUGH GILL ROAD... AND MCGEE ROAD.
0900 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
02/24/2018 MONTGOMERY TN TRAINED SPOTTER
GROCERY STORE WINDOWS BLOWN OUT AND ROOF DAMAGE AT
AUSTIN PEAY STATE UNIVERSITY IN CLARKSVILLE. AUSTIN
PEAY/MURRAY STATE GAME IN CLARKSVILLE DELAYED BY SOME
MINOR ROOF DAMAGE AND WATER LEAKING ONTO THE ARENA
FLOOR.
0900 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
02/24/2018 MONTGOMERY TN EMERGENCY MNGR
SOME HOMES DAMAGED AND MINOR INJURIES REPORTED IN THE
CLARKSVILLE AREA.
0903 PM TSTM WND DMG 3 NE CLARKSVILLE 36.59N 87.31W
02/24/2018 MONTGOMERY TN TWITTER
LARGE TREE UPROOTED ON DUNBAR CAVE ROAD.
&&
EVENT NUMBER OHX1800195 OHX1800196 OHX1800197 OHX1800198
31Local storm report, Feb 24, 10:17 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1017 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TSTM WND DMG DICKSON 36.08N 87.38W
02/24/2018 DICKSON TN TRAINED SPOTTER
SEVERAL REPORTS OF TREES DOWN COUNTY WIDE.
&&
EVENT NUMBER OHX1800199
31Local storm report, Feb 24, 10:18 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1018 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 4 NNE ADAMS 36.64N 87.04W
02/24/2018 ROBERTSON TN EMERGENCY MNGR
A HOUSE WAS DESTROYED AND OTHER DAMAGE OCCURRED FROM A
POSSIBLE TTORNADO NEAR THE INTERSECTION OF KEYSBURG
ROAD... HUGH GILL ROAD... AND MCGEE ROAD.
0900 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
02/24/2018 MONTGOMERY TN TRAINED SPOTTER
GROCERY STORE WINDOWS BLOWN OUT AND ROOF DAMAGE AT
AUSTIN PEAY STATE UNIVERSITY IN CLARKSVILLE. AUSTIN
PEAY/MURRAY STATE GAME IN CLARKSVILLE DELAYED BY SOME
MINOR ROOF DAMAGE AND WATER LEAKING ONTO THE ARENA
FLOOR.
0900 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
02/24/2018 MONTGOMERY TN EMERGENCY MNGR
SOME HOMES DAMAGED AND MINOR INJURIES REPORTED IN THE
CLARKSVILLE AREA.
0903 PM TSTM WND DMG 3 NE CLARKSVILLE 36.59N 87.31W
02/24/2018 MONTGOMERY TN TWITTER
LARGE TREE UPROOTED ON DUNBAR CAVE ROAD.
0954 PM TSTM WND DMG DICKSON 36.08N 87.38W
02/24/2018 DICKSON TN TRAINED SPOTTER
SEVERAL REPORTS OF TREES DOWN COUNTY WIDE.
&&
EVENT NUMBER OHX1800195 OHX1800196 OHX1800197 OHX1800198 OHX1800199
31Local storm report, Feb 24, 10:25 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1025 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST FAIRVIEW 35.98N 87.12W
02/24/2018 M65 MPH WILLIAMSON TN AMATEUR RADIO
WIND GUSTS 65 MEASURED BY A HOME WEATHER STATION NEAR
THE INTERSECTION OF HIGHWAY 100 AND BRUSH CREEK ROAD.
&&
EVENT NUMBER OHX1800200
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 8:01 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 29 min |
| Feb 24, 8:10 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 50 min |
| Feb 24, 8:17 PM CST | Tornado Warning | OHX | Houston, Stewart | 43 min |
| Feb 24, 8:29 PM CST | Tornado Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Stewart | 46 min |
| Feb 24, 8:57 PM CST | Tornado Warning | OHX | Montgomery, Robertson | 33 min |
| Feb 24, 9:20 PM CST | Tornado Warning | OHX | Robertson | 25 min |
| Feb 24, 9:28 PM CST | Special Weather Statement | OHX | Cheatham, Dickson, Hickman, Perry, Robertson | 47 min |
| Feb 24, 9:34 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 26 min |
| Feb 24, 9:59 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Macon, Robertson, Sumner, Trousdale | 31 min |
| Feb 24, 9:59 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Williamson and 1 more | 46 min |
| Feb 24, 10:07 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Dickson, Hickman, Lewis, Maury, Williamson | 53 min |
| Feb 24, 11:12 PM CST | Special Weather Statement | OHX | Lawrence, Maury | 48 min |
| Feb 24, 11:21 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 24 min |
| Feb 24, 11:27 PM CST | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Overton, Putnam and 3 more | 48 min |
| Feb 24, 11:52 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 38 min |
| Feb 25, 12:02 AM CST | Special Weather Statement | OHX | Bedford, Cannon, Giles, Marshall, Rutherford | 43 min |
| Feb 25, 12:06 AM CST | Special Weather Statement | OHX | DeKalb, Jackson, Overton, Pickett | 24 min |
| Feb 25, 12:16 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 29 min |
| Feb 25, 9:45 AM CST | River Flood Advisory | OHX | Davidson | 10 days |
| Feb 25, 3:02 PM CST | River Flood Advisory | OHX | Hickman | 53 hr |
| Feb 25, 3:09 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 11 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.